MAUDE Adverse Event Report: BRASSELER USA KM166-10-01 STERILE TWIST DRILL 5/64 X 5"

BRASSELER USA KM166-10-01 STERILE TWIST DRILL 5/64 X 5"
Catalog Number 5004057M0
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
At 1:29 pm while the attending surgeon was drilling the femur to tie the tagging stitch, the drill broke inside the patient's femur.The team was unsuccessful removing it.Approximately 1 inch was broken off in the femur.No other information was provided.
 
Additional Manufacturer Narrative
Brasseler is reporting this alleged event in an abundance of caution.The allegations of malfunction have not been confirmed due to the inability of brasseler to perform an investigation of the device which was not returned by the customer.Brasseler will follow up with a supplemental report if more information becomes available.

Brand Name
KM166-10-01 STERILE TWIST DRILL 5/64 X 5"
Common Device Name
TWIST DRILL
Manufacturer (Section D)
BRASSELER USA
1 brasseler blvd
savannah GA 31419
Manufacturer Contact
rod rylands
1 brasseler blvd
savannah, GA 31419
4253087468
MDR Report Key15052653
Report Number2025102-2022-00007
Device Sequence Number4772649
Product Code HTW
UDI-Device Identifier00887919448181
UDI-Public(01)00887919448181(17)261208(10)NV1CN
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5004057M0
Device Lot NumberNV1CN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Initial Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown